Olanzapine Disaster

3 Replies Updated



Conversation Starter

MarkoPolo Says:


Hi to all. I took Olanzapine 10mg for 6 Yrs & suffered a very strange & worrying side effect due to the Drug. After 3 Months of taking it, I literally stopped sleeping any more than 2 hours a night, characterized by no sleepiness prior to sleep onset (just blacked out) & no feelings of fatigue either physically or mentally despite days without sleep. I also had no drug effect from multiple Drugs, such as Alcohol, even after drinking 2 Litres of strong Wine, rather just no respiratory depression (very worrying), virtually no intoxication & no bodily effects such as warming effect, gate change (Cerebellar). I became so worried & distressed by this that I set out to withdraw from all Drugs & Alcohol in the hope that the fore mentioned extremely strange & baffling side effect would eventually reverse. I do now, several years after withdrawal from Olanzapine sleep normally, though there is still that 'block' on my sleeping in daylight hours easily, even if I am extremely exhausted. I describe this as having the urge to fall asleep but 'something' in my Brain just will not shut down to allow that to happen, though at night-time this works normally. I still don't really notice any intoxicating effects from Alcohol other than a very mild euphoria at low doses & have no respiratory depression even after a heavy drinking session so whatever happened in my Brain or Stomach (perhaps) has never returned to a normal state. On my Blood diagnostics all parameters were always near normal excepting Alkaline Phosphatase which was elevated some 15% above baseline, so whatever happened did not effect Body Homeostasis in any way, a truly strange effect considered that the CNS Pathways mediating Alcohols effects involve multiple Biochemical changes that directly effect bodily homeostasis, that's why I also looked at the absorption of Alcohol & other Drugs via the gastric Epithelium as a source of this very weird anomaly. My worry is that if I have to go to Hospital for an Operation (even minor) involving General Anesthesia that the Anesthetist will not be able to Sedate me as a Pre-op or indeed even Anesthetize me without resorting to lethal concentrations of those Drugs. Please consider that in my case that this may well be a very rare occurrence, however the Drug Olanzapine ( I was not taking any other contraindicating Drugs at the time) has brought this effect about & so has that potential to do such in others. Do yourself a favor & switch to something safer.



Showing Replies 1 - 3 of 3 RSS Feed


Page of 1     Sorted By:
1
Verwon Says:

Hello, MarkoPolo! How are you? I am very sorry about what happened to you.

Thank you for posting this warning for others, I'm sure it will help many.

As to the anesthesia issue, as long as it is a preplanned surgery and not an emergency, you should be able to meet with someone from anesthesiology ahead of time to discuss the problem, that way the will know what to do. But rest assured, that rather than give you lethal doses, they would just postpone your surgery, if necessary, until they discover a solution.

Are there any other questions or concerns?

REPLYSHAREREPORT
Was this helpful?     1     0  
2
MarkoPolo Says:

I am hopeful that time has allowed my Brain to start signalling through an alternative pathway if cell death caused the distressing side effect. I don't take any drugs or drink alcohol whatsoever anymore, and live as clean as possible while taking Foods rich in Fatty Acids such as Coconut and Peanuts etc... as my thinking is along the lines that the 'damage' may be Lipid related and so providing the precursors may help heal some parts of this area. One thing I did think odd though is that my Bodily Homeostatic mechanisms have never shown to be perturbed in any way, especially the Hypothalamic Endocrine System , and seeing as just about every major pathway in our Brain synapses at some point in this region and that most problems within our Brain cause some changes in Endocrine function due to this wonder what really is the cause of this strange anomaly. To have the Respiratory Centres literally unaffected by a powerful Drug as Alcohol, and as this Drug is such a small Molecule sort of lends to the idea that it is locally mediated by an Apolipoprotein or other Lipid signalling problem as they tend to be more specific for localized regions of our CNS than simple Neurotransmitter or Neuropeptide systems. Thank you very much so for the advice and encouragement too.

REPLYSHAREREPORT
Was this helpful?     0     0  
3
Cyndi Says:

I want to know if Olanzapine 2.5 mg tab is harmful to me in any way? If so, how?

REPLYSHAREREPORT
Was this helpful?     0     0  


Viewing page 1 of 1     Reply


More Discussions:

Olanzapine for Prurigo Nodularis
I have a question: I was prescribed Olanzapine 50 mg for Prurigo Nodularis from a dermatologist. I have sores that bothe... 5 replies
olanzapine tablets? round shaped yellow tablet with 48 c
I have a friend who left some yellow round pills at my home and there was no bottle or box that they came in. She has be... 2 replies
Olanzapine withdrawalVZ
how to get off Olanzapine drug. What other non addictive medication or nutrients can be taken to ameliorate the side eff... 1 reply
olanzapine 20
peach round tablet ## That isn't enough information for me to confirm what it is. Are there any markings on the tabl... 1 reply
does olanzapine contain opiates
does olanzapine contain opiates ## Nope - no opiates in Zyprexa... however there is a very small benzo component - small... 4 replies
zyprexa 5mg olanzapine
i found them in my 14 year old sons bedroom.olanzapine 5mg oval tablets with lilly 4115.what are they? Also what are the... 2 replies
Coming off 2.5mg Olanzapine
I have gone cold turkey off 2.5 mg Olazanpine 7 days ago. I am suffering with side effects such has heaviness, tingling ... 1 reply
zyprexa 5mg coated tablets / olanzapine
I found a box in my 14year old son & also lots of empty boxes. Why would he take them as our doctor has not given th... 5 replies
Ear Disaster
I got my ears pierced 3 months ago with medical grade plastic system due to metal allergies then my left ear began to ge... 4 replies
Fosamax disaster
I have been taking fosamax for a couple of years with the most devastating results. My Teeth have been breaking off on a... 2 replies


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question


with the privacy policy (20191231).


This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 7 October 2019.

We are committed to your privacy.

Copyright © 2005-2020 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA